Florida, 2008Lightning Strikes in Florida, October 7, 2008
October 7, 2008 · NWS MOB · 2 events in 1 county or zone
Lightning struck a couple of homes near Pensacola. One of the strikes injured a male.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning struck a couple of homes near Pensacola. One of the strikes injured a male.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 7, 6:31 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 7, 6:31 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
731 AM CDT TUE OCT 7 2008
.UPDATE...FRESHENED UP ZONES FOR COVERAGES OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS HAVE BEEN EFFICIENT RAINFALL
PRODUCERS WITH SOME UNOFFICIAL BUT RELIABLE REPORTS FROM SOME AREA
MESONET WEATHER STATIONS SHOWING 5 TO 8 INCHES OF RAINFALL OVER
PORTIONS OF THE COAST FROM GULF SHORES ALABAMA TO SOUTHWEST OF
PENSACOLA EARLIER THIS MORNING. WITH THIS KIND OF HISTORY AND THE VERY MOIST
ENVIRONMENT WE ARE DEALING WITH...WANTED TO MENTION LOCALLY HEAVY
RAINS IN ZONES FOR TODAY. NO OTHER CHANGES. /10
&&
.SHORT TERM...(TODAY AND TONIGHT)...UPPER AIR ANALYSIS ALONG WITH
WATER VAPOR (WV) IMAGERY THIS MORNING SHOWS DEEP TROF MOVING
EASTWARD THROUGH THE PLAINS WITH RIDGE AXIS FROM THE SOUTHEAST INTO
THE GULF. A MOIST...SUBTROPICAL CONNECTION NOTED ON WV OVER THE
FORECAST AREA AS WE ARE UNDER THE INFLUENCE OF DEEP SOUTH TO
SOUTHWEST FLOW ON THE WEST SIDE OF THE RIDGE.
THE FORECAST TAKES UPPER TROF/AND SURFACE FRONT INTO THE LOWER
MISSISSIPPI RIVER VALLEY BY TONIGHT. AHEAD OF THIS FEATURE...THERE
IS HIGH CONFIDENCE WE WILL SEE A DECENT COVERAGE OF SHOWERS AND
THUNDERSTORMS TODAY AS LAYER LIFT INCREASES WITHIN A DEEPLY MOIST
ENVIRONMENT (PRECIPITABLE WATERS APPROACHING/AVGING 2). THIS
SUPPORTS LOCALLY HEAVY DOWNPOURS IN A SHORT PERIOD OF TIME. THE
LATEST FORECAST DATA SUGGESTS 1 TO 3 INCHES OF EVENT RAIN...BUT
WOULDNT BE SURPRISED TO SEE MUCH HIGHER AMOUNTS IN ISOLATED SPOTS.
AS FOR SEVERE WEATHER...ENOUGH CLOUD COVER WILL ACT TO LIMIT
DESTABILIZATION. SHEAR THOUGH MAY BECOME ADEQUATE FOR AT LEAST SOME
POTENTIAL OF ISOLATED STRONG TO SEVERE THUNDERSTORMS. AT THIS
TIME...THE NATIONAL CENTERS SUGGEST THE THREAT IS MINIMAL FOR AN
OUTLOOK. STORMS OVER THE COASTAL WATERS HAVE BEEN STRONG WITH DOPPLER
WEATHER RADAR SUGGESTING THE POTENTIAL OF WATERSPOUTS THERE. WILL
NEED TO BE WATCHING FOR THESE IN THE SHORT TERM. TONIGHT...AXIS OF
SHOWERS AND THUNDERSTORMS SHIFT EAST WITH A DECREASE IN COVERAGES
ANTICIPATED BETWEEN MIDNIGHT AND SUNRISE WEDNESDAY AM. STUCK WITH THE
MAV MOS NUMBERS FOR TEMPERATURES. /10
WEDNESDAY THROUGH THURSDAY NIGHT...COLD FRONT SHOULD BE PASSING EAST
ACROSS FORECAST AREA WEDNESDAY MORNING AND BE EAST OF DESTIN BY
THURSDAY EVENING. PRECIPITATION WILL BE ENDING FROM THE WEST DURING
THE DAY ON WEDNESDAY WITH SOME LIGHT RAIN POSSIBLY LINGERING INTO
THE EVENING FROM GREENVILLE TO NAVARRE AND POINTS EAST. MOST OF THE
GUIDANCE TAKES A UPPER LOW SOUTHEAST ACROSS NORTHEAST OR EAST
ALABAMA WITH THE EURO AND GFS CLOSING IT OFF OVER GEORGIA...NAM
CLOSES IT OFF OVER SOUTH ALABAMA AND LEAVES IT THERE FEW A DAY OR
SO. APPARENTLY THE UPPER LOW/TROUGH IN THE VICINITY HAS RESULTED IN
MORE CLOUDINESS BEING CRANKED OUT BY THE MODELS SO HAVE MADE
ADJUSTMENTS TO THE SKY CONDITIONS AND LOWERED THE POPS FOR LATER IN
THE WEEK WITH THE DEEPER MOISTURE BEING SWEPT OFF TO THE EAST OF THE
UPPER TROUGH. /11
.LONG TERM...(FRIDAY THROUGH MONDAY)AS THE PREVIOUSLY MENTIONED
UPPER TROUGH WEAKENS AND MOVES OFF TO THE EAST AN UPPER HIGH WILL
SETTLE OVER THE AREA THROUGH THE REMAINDER OF THE WEEK AND INTO THE
FIRST OF NEXT WEEK. AFTERNOON HIGH TEMPERATURES WARM BACK INTO THE
MIDDLE 80S AS THE HIGH PRESSURE SITS OVER THE AREA. NO RAIN
EXPECTED. /11
&&
.AVIATION...(12Z ISSUANCE)...CEILINGS VARY. AWAY FROM CONVECTION
WHERE CIGS DOWN TO IFR...EXPECT CLOUD BASES WITHIN MVFR. IFR/LIFR
VSBYS POSSIBLE IN STRONGER CONVECTION THROUGH THIS EVENING. /10
&&
.MARINE...BEST COVERAGES OF SHOWERS AND THUNDERSTORMS TODAY AND
EARLY TONIGHT AS FRONTAL BOUNDARY APPROACHES THE LOWER MISSISSIPPI
RIVER VALLEY. SOME OF THE MARINE STORMS COULD BE STRONG AT TIMES.
THESE WILL BRING A VARIETY OF HAZARDS TO BOATING SAFETY INCLUDING
LOCALLY HIGHER SEAS...BRIEF STRONG WIND GUSTS...CLOUD TO WATER
LIGHTNING AND POTENTIAL WATERSPOUTS. WE EXPECT COVERAGES TO LOWER
LATER TONIGHT AS FRONTAL AXIS APPROACHES. PASSAGE OF THE FRONT IS
FORECAST DURING THE DAY WEDNESDAY. IN THE WAKE OF THE FRONT...HIGH
PRESSURE BUILDS ON THURSDAY WITH LIGHT NORTH WINDS SETTING UP. WINDS
BECOME MORE EASTERLY INTO THE WEEKEND AS THE HIGH BECOMES POSITIONED
OVER THE APPALACHIANS. HIGHER SEAS EARLY IN THE PERIOD WILL SHOW A
SUBSIDING TREND HEADING INTO THE WEEKEND. /10
&&
.FIRE WEATHER...SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST
DURING THE DAY WEDNESDAY WITH A RETURN TO DRIER CONDITIONS THURSDAY
INTO THE WEEKEND. AM NOT ANTICIPATING ANY RED FLAG CONDITIONS BUT
AFTERNOON HUMIDITY WILL BE GENERALLY BETWEEN 35 AND 45 PERCENT. WITH
THE UPPER HIGH OVER THE AREA LATER IN THE WEEK...EXPECT GOOD
DISPERSION ON WEDNESDAY...AT LEAST WEST OF THE ALABAMA RIVER WITH
FAIR TO AVERAGE LATER IN THE WEEK WITH THE LIGHTER TRANSPORT WINDS
ASSOCIATED WITH THE HIGH PRESSURE OVER THE AREA. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 78 66 82 59 / 100 60 30 05
PENSACOLA 80 69 82 62 / 100 70 50 10
DESTIN 79 72 80 65 / 100 80 60 20
EVERGREEN 76 67 79 56 / 100 70 50 10
WAYNESBORO 77 64 78 55 / 100 50 20 00
CAMDEN 77 66 77 57 / 100 70 50 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 7, 4:40 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT TUE OCT 7 2008
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT TUE OCT 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
AS A COLD FRONT MOVES EASTWARD INTO THE LOWER MISSISSIPPI RIVER
VALLEY...WHERE DEEP LAYER MOISTURE IS FORECAST TO BE
INCREASING...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE
FORECAST TO BE ONGOING AT THE START OF THE PERIOD AND CONTINUE TO
FORM IN THE SHORT TERM. SOME OF THE STORMS COULD BE STRONG WITH LOCALLY
HEAVY RAINS BEING THE MAIN THREAT. THE RISK OF SEVERE WEATHER IS LOW
AS DAYTIME INSTABILITY IS FORECAST TO BE LIMITED DUE TO CLOUD COVER.
THUNDERSTORMS WILL ALSO POSE A VARIETY OF HAZARDS TO MARINERS...INCLUDING
THE POTENTIAL OF WATERSPOUTS. ALONG THE BEACHES...A MODERATE RISK OF RIP
CURRENTS IS FORECAST TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
HAZARDOUS WEATHER WILL BE CLEARING THE AREA TO THE EAST THROUGH THE DAY
WEDNESDAY WITH THE PASSAGE OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED
THURSDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT
EXPECTED TO BE REQUIRED THROUGH TONIGHT.
Lightning, Escambia
- When
- October 7, 9:25 AM CST
- Where
- Escambia County, Pensacola
- Injuries
- 0 direct, 1 indirect
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.220
Lightning struck a tree and knocked it down. A male, in his middle 70s, was standing near the tree and the strike knocked him down. He was taken to a local hospital, treated and released.
Lightning, Escambia
- When
- October 7, 10:02 AM CST
- Where
- Escambia County, Pensacola
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.220
A home was hit by lightning and a fire started. The home only suffered minor damage from the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, October 7, 2008$500,000 · 1 event
- Tornado and Flash Flooding in Mississippi, October 7, 2008$97,000 · EF1 · 6 events
- Hail and Damaging Wind in Mississippi, October 7, 2008$145,000 · 1.75 in hail · 3 events
- Lightning Strike in Illinois, October 7, 2008$15,000 · 1 event
- Flash Flood and Damaging Wind in Alabama, October 7 to 8, 2008$12,000 · 56 kt wind · 6 events
- Frost and Freeze in New York, October 7, 20086 events
- High Wind in Montana, October 7, 200872 kt wind · 5 events
- Strong Wind in Montana, October 7, 2008$12,000 · 2 events
- Frost and Freeze in Colorado, October 7, 20082 events
- Heavy Rain in Puerto Rico, October 7 to 8, 20082 events
- Flash Flood in Alabama, October 7, 20081 event
- Flash Flood in Florida, October 7, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137473, 137474.